# SDR CA091006003

- Difficulty date: September 8, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 3,057 hours
- Engine: Lyc LO360A1G6
- Propeller: Hartzl HCM2YR
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Accumulator
- Part number: 8907021
- Condition: Discharged
- Location: Feathering Sys
- Part time: 3,300 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING ROUTINE MULTI-ENGINE FLIGHT TRAINING PREOCEEDURES, ONE ENGINE WAS SHUTDOWN AND FEATHERED TO SIMULTE AN ENGINE FAILURE. NORMAL PROCEDURE FOR GETTING ENGINE TO ROTATE FOR A RESTART IS TO MOVE PROP CONTROL LEVER FROM FEATHERED POSITION TO FULL FINE POSITION. ACCUMULATOR WHICH STORES THE PRESSURE REQUIRED TO UNFEATHER PROP HAD DEVELOPED A LEAK OVER TIME AND LOST ITS NITROGEN CHARGE. THIS ENGINE MODEL IS VERY DIFFICULT TO START WITH JUST STARTER FROM THE FEATHERED POSITION IN THE AIR.  ACCUMULATOR PRESSURE IS CHECKED AT EVERY 100 HR INSP INTERVAL HOWEVER WE WILL AMEND OUR MX SCHEDULE TO INCREASE THE INTERVAL TO EVERY 50 HOURS TO CO-INCIDE WITH ROUTINE MX CHECKS.
